Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 9, 2016, 9:17 PM EDT for Chattooga County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 9:17 PM EDT (01:17 UTC)
- Expired
- Jul 9, 2016, 9:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292
WWUS82 KFFC 100117
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EDT SAT JUL 9 2016
GAZ002-011-100145-
CHATTOOGA GA-WALKER GA-
917 PM EDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND SOUTHWESTERN WALKER
COUNTIES UNTIL 945 PM EDT...
AT 916 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF LITTLE
RIVER FALLS...OR 9 MILES NORTHEAST OF FORT PAYNE...MOVING EAST AT 20
MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...CLOUDLAND...CENTER
POST... JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE AND HOLLAND.
LAT...LON 3463 8553 3463 8521 3438 8531 3437 8533
3435 8535 3431 8538 3430 8538 3429 8539
3429 8546 3462 8554
TIME...MOT...LOC 0116Z 279DEG 17KT 3453 8559
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 7:10 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 9, 7:10 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 710 PM EDT SAT JUL 9 2016 .PREV DISCUSSION... /Issued 350 PM EDT SAT JUL 9 2016/ SHORT TERM /Tonight through Sunday Night/... Showers and thunderstorms across the area this afternoon. Expecting these storms to continue to develop through 00z Sun then diminish through 04z with the loss of daytime heating. Still expecting some more SWAs and warning to be issues through the evening hours...but the diurnally driven instabilities and PWs have peaked across the area so should see things diminish slowly through tonight. Moisture continues to increase across the area as another wave moves in from the west Sunday so increased pops a bit...but still in the chance category. With the increased chances of precipitation expected Sunday temps will not be as warm as they were expected to day. Heat indices stay below heat advisory thresholds so will not be issuing another statement for tomorrow. All in all we should see another day of afternoon and evening showers and thunderstorms with some isolated strong to severe storms occurring. 01 LONG TERM /Monday through Saturday/... No major changes made to the extended forecast. The long term period begins with a continued weakness in mid level ridge along with enhanced deep layer moisture contributing to higher rain chances. This is even true into the overnight period as disturbed pattern requires low end chance pops through Mon morning. Weak upper low remains just west of the area through mon afternoon but there is a shift in deep layer moisture axis to the north and this is where highest pop axis should reside. This trend continues into Tue as mid level low shears out as it lifts north taking the deep layer moisture with it. Highest pops remain over the northern tier but less than Monday and activity continues to become less organized in nature and more typical summertime activity. This trend of climo pops continues through Wed but there looks to be more mid level impulse driven activity for the end of the week and into next weekend. For now...kept all pops in the chance category but should trends in models continue...could certainly see the need for some likely pops with subsequent forecasts. NListemaa && .AVIATION... 00Z Update... Mainly vfr conditions for the overnight taf period with high ceilings expected for many locations. Showers and storms expected to diminish. Patchy late night fog possible for a few locations and maybe some brief IFR level clouds. Confidence is low. Chance of showers and storms for Sunday across the area. Surface winds becoming light WNW or light and variable for the overnight. //ATL Confidence...00Z Update... Low confidence for storms affecting ATL. Medium to High confidence all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 73 95 71 93 / 30 40 30 30 Atlanta 75 91 73 90 / 40 40 30 40 Blairsville 66 86 65 86 / 30 30 30 40 Cartersville 71 90 69 90 / 40 40 30 50 Columbus 75 93 74 92 / 40 50 40 40 Gainesville 73 90 72 89 / 30 30 30 40 Macon 74 95 73 95 / 40 50 30 30 Rome 72 91 69 90 / 30 40 30 50 Peachtree City 72 91 70 90 / 40 50 40 40 Vidalia 76 96 75 95 / 30 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening FOR THE FOLLOWING ZONES: Baldwin...Bibb...Bleckley...Chattahoochee...Crawford... Crisp...Dodge...Dooly...Emanuel...Glascock...Greene...Hancock... Houston...Jasper...Jefferson...Johnson...Jones...Laurens... Macon...Marion...Monroe...Montgomery...Morgan...Oglethorpe... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Warren...Washington...Webster...Wheeler...Wilcox... Wilkes...Wilkinson. && SHORT TERM...BDL LONG TERM....39 AVIATION...BDL
Hazardous weather outlook, Jul 9, 9:15 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 915 PM EDT SAT JUL 9 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 915 PM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT...SATURDAY NIGHT... ISOLATED THUNDERSTORMS EXPECTED UNTIL ABOUT 300 AM. WEATHER HAZARDS EXPECTED... GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE POSSIBLE WITH ANY STRONGER STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED SEVERE DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 9, 6:44 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT SAT JUL 9 2016
GAZ056-068-092315-
SPALDING GA-PIKE GA-
644 PM EDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPALDING AND
NORTHERN PIKE COUNTIES UNTIL 715 PM EDT...
AT 644 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROOKS...OR 11 MILES
NORTHWEST OF ZEBULON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...ZEBULON...WILLIAMSON...ZETELLA...DIGBEY...HILLTOP...VAUGHN.
.. HOLLONVILLE AND ROVER.
LAT...LON 3315 8452 3320 8449 3325 8451 3326 8450
3326 8443 3329 8442 3330 8440 3321 8423
3319 8423 3319 8425 3308 8425 3309 8452
TIME...MOT...LOC 2244Z 323DEG 1KT 3323 8446Special weather statement, Jul 9, 6:48 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT SAT JUL 9 2016
GAZ058-092315-
BUTTS GA-
648 PM EDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS COUNTY UNTIL 715 PM EDT...
AT 648 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FLOVILLA TO NEAR JENKINSBURG...AND MOVING SOUTHEAST AT
10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JACKSON...FLOVILLA...INDIAN SPRINGS STATE PARK AND MCKIBBEN.
LAT...LON 3329 8409 3330 8410 3330 8407 3333 8388
3325 8381 3321 8383 3319 8381 3318 8382
3320 8384 3319 8385 3320 8387 3320 8411
3326 8411
TIME...MOT...LOC 2248Z 323DEG 7KT 3325 8393 3325 8406Special weather statement, Jul 9, 6:57 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT SAT JUL 9 2016
GAZ058-092330-
BUTTS GA-
657 PM EDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUTTS COUNTY UNTIL
730 PM EDT...
AT 657 PM EDT...A STRONG THUNDERSTORM WAS NEAR JACKSON. THIS STORM
WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
STARK.
LAT...LON 3339 8396 3338 8387 3338 8386 3334 8386
3333 8384 3332 8384 3330 8383 3328 8383
3333 8399
TIME...MOT...LOC 2257Z 284DEG 3KT 3335 8392Local storm report, Jul 9, 7:26 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 4 SSE COBBVILLE 31.87N 82.97W
07/09/2016 TELFAIR GA 911 CALL CENTER
SEVERAL TREES WERE DOWNED ON HIGHWAY 441. ONE TREE
TEMPORARILY BLOCKED THE HIGHWAY.
&&
EVENT NUMBER FFC1600498
RWILLISLocal storm report, Jul 9, 8:18 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 2 NNW STARK 33.36N 83.92W
07/09/2016 BUTTS GA 911 CALL CENTER
MULTIPLE TREES WERE BLOWN DOWN ALONG HIGHWAY 36 NEAR
STARK.
&&
EVENT NUMBER FFC1600499
RWILLISSpecial weather statement, Jul 9, 9:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
917 PM EDT SAT JUL 9 2016
GAZ002-011-100145-
CHATTOOGA GA-WALKER GA-
917 PM EDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND SOUTHWESTERN WALKER
COUNTIES UNTIL 945 PM EDT...
AT 916 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF LITTLE
RIVER FALLS...OR 9 MILES NORTHEAST OF FORT PAYNE...MOVING EAST AT 20
MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...CLOUDLAND...CENTER
POST... JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE AND HOLLAND.
LAT...LON 3463 8553 3463 8521 3438 8531 3437 8533
3435 8535 3431 8538 3430 8538 3429 8539
3429 8546 3462 8554
TIME...MOT...LOC 0116Z 279DEG 17KT 3453 8559The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:26 PM EDT | Special Weather Statement | FFC | Oglethorpe | 34 min |
| Jul 10, 3:55 PM EDT | Special Weather Statement | FFC | Greene | 35 min |
| Jul 10, 4:19 PM EDT | Special Weather Statement | FFC | Webster | 56 min |
| Jul 10, 4:41 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Jul 10, 4:47 PM EDT | Special Weather Statement | FFC | Macon | 28 min |
| Jul 10, 5:07 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jul 10, 5:16 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 44 min |
| Jul 10, 5:27 PM EDT | Special Weather Statement | FFC | Marion | 48 min |
| Jul 10, 5:31 PM EDT | Special Weather Statement | FFC | Morgan | 29 min |
| Jul 10, 5:46 PM EDT | Special Weather Statement | FFC | Pulaski | 29 min |
| Jul 10, 5:52 PM EDT | Special Weather Statement | FFC | Macon | 38 min |
| Jul 10, 6:25 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Jul 10, 6:27 PM EDT | Special Weather Statement | FFC | Jefferson | 18 min |
| Jul 10, 6:33 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jul 10, 6:48 PM EDT | Special Weather Statement | FFC | Jefferson | 12 min |
| Jul 10, 7:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Jul 10, 7:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jul 10, 7:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 10, 7:45 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.